Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cubsin2100

Should I try a second course of accutane?

Recommended Posts

So I'm 19 years old, and was on accutane about 2 years ago. My accutane isn't horrendous I suppose, but it is cystic, and it seems to be getting worse... I can't recall if accutane really did much for me, the last 4 years have blended together in a series of dissapointments and acne filled bad times. I do remember thinking accutane definately did not completely get rid of my acne, though I remember experiencing side effects, like really dry skin.

During my first course, I was unable to keep my accutane pills at room temperature, they were exposed to 80 to 90 degree heat (I worked at a summer camp, lived in a wood cabin...) I also was on the generic brand. Perhaps that may have reduced the efficacy?

So I have been on everything else, literally, everything (all antibiotics, RAM, some laser treatments, etc) Im now 6 weeks into the obagi nu derm system, and its awful. Making me breakout like crazy, making my face all red (isn't it supposed to get rid of redness?)

So I was thinking about trying tane again, except Im a bit skeptical. For one, the suicide thing scares me. I became a bit down after my last accutante experience, perhaps because it was a failure... For a while, I attributed it to the accutane, but then I realized, I think just having acne was making me feel bad... Also, I heard red marks don't heal, and I have a fair amoutn of them. I should stick with obagi a bit more, but its making me break out so bad, and leaving me all red and scarred, worse than ever before... But I'd like to start accutane asap, to nick it in the but before I head back off to school... what do you think, stop the obagi right away, and get on the accutane?

Share this post


Link to post
Share on other sites

well IMO if you have already gone through all your other options i would do it. like my derm told me from the start, there is always a chance a second course is necessary to really kick it into effectiveness. if you start to feel abnormal you can always stop treatment, but id say at this point its worth it to try.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×